Electronic Journal of Probability

Absolute continuity and weak uniform mixing of random walk in dynamic random environment

Stein Andreas Bethuelsen and Florian Völlering

Full-text: Open access

Abstract

We prove results for random walks in dynamic random environments which do not require the strong uniform mixing assumptions present in the literature. We focus on the “environment seen from the walker"-process and in particular its invariant law. Under general conditions it exists and is mutually absolutely continuous to the environment law. With stronger assumptions we obtain for example uniform control on the density or a quenched CLT. The general conditions are made more explicit by looking at hidden Markov models or Markov chains as environment and by providing simple examples.

Article information

Source
Electron. J. Probab., Volume 21 (2016), paper no. 71, 32 pp.

Dates
Received: 10 February 2016
Accepted: 17 October 2016
First available in Project Euclid: 2 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1480688088

Digital Object Identifier
doi:10.1214/16-EJP10

Mathematical Reviews number (MathSciNet)
MR3580037

Zentralblatt MATH identifier
1355.82042

Subjects
Primary: 82C41: Dynamics of random walks, random surfaces, lattice animals, etc. [See also 60G50]
Secondary: 82C43: Time-dependent percolation [See also 60K35] 60F17: Functional limit theorems; invariance principles 60K37: Processes in random environments

Keywords
random walk dynamic random environment absolute continuity stability central limit theorem hidden Markov models disagreement percolation

Rights
Creative Commons Attribution 4.0 International License.

Citation

Bethuelsen, Stein Andreas; Völlering, Florian. Absolute continuity and weak uniform mixing of random walk in dynamic random environment. Electron. J. Probab. 21 (2016), paper no. 71, 32 pp. doi:10.1214/16-EJP10. https://projecteuclid.org/euclid.ejp/1480688088


Export citation

References

  • [1] Alexander K.S.: On weak mixing in lattice models. Probab. Theory Related Fields, 110, (1998), 441–471.
  • [2] Avena L. and Thomann P.: Continuity and anomalous fluctuations in random walks in dynamic random environments: numerics, phase diagrams and conjectures. J. Stat. Phys., 147, (2012), 1041–1067.
  • [3] Avena L., den Hollander F., and Redig F.: Law of large numbers for a class of random walks in dynamic random environments. Electron. J. Probab., 16, (2011), 587–617.
  • [4] van den Berg J. and Bethuelsen S.A.: Stochastic domination in space-time for the contact process. arXiv:1606.08024
  • [5] van den Berg J., Häggström O., and Kahn J.: Some conditional correlation inequalities for percolation and related processes. Random Structures Algorithms, 29, (2006), 417–435.
  • [6] van den Berg J. and Maes C.: Disagreement percolation in the study of Markov fields. Ann, Probab., 22, (1994), 749–763.
  • [7] Berger N., Cohen M., and Rosenthal R.: Local limit theorem and equivalence of dynamic and static points of view for certain ballistic random walks in i.i.d environments. Ann. Probab., 44, (2016) 1889-1979.
  • [8] Bethuelsen S.A. and Heydenreich M.: Law of large numbers for random walks on attractive spin-flip dynamics. To appear in Stoch. Proc. Appl. arXiv:1411.3581
  • [9] Bricmont J. and Kupiainen A.: Random walks in space time mixing environments. J. Stat. Phys., 134, (2009), 979–1004.
  • [10] Chazottes J.R., Redig F., and Völlering F.: The Poincaré inequality for Markov random fields proved via disagreement percolation. Indag. Math. (N.S.), 22, (2011), 149–164.
  • [11] Comets F. and Zeitouni O.: A law of large numbers for random walks in random mixing environments. Ann. Probab., 32, (2004), 880–914.
  • [12] Deuschel J.D., Guo X., and Ramirez A.F.: Quenched invariance principle for random walk in time-dependent balanced random environment. arXiv:1503.01964
  • [13] Dobrushin R.L. and Shlosman S.B.: Completely analytical Gibbs fields. In Statistical physics and dynamical systems (Köszeg, 1984), 10 of Progr. Phys., Birkhäuser Boston, (1985), 371–403.
  • [14] Dolgopyat D. and Liverani C.: Non-perturbative approach to random walk in Markovian environment. Electron. Commun. Probab., 14, (2009), 245–251.
  • [15] Dolgopyat D., Keller G., and Liverani C.: Random walk in Markovian environment. Ann. Probab., 36, (2008), 1676–1710.
  • [16] Einsiedler M. and Ward T.: Ergodic theory with a view towards number theory, Springer-Verlag, London, 2011. xviii+481 pp.
  • [17] Hilário M., den Hollander F., Sidoravicius V., dos Santos R.S., and Teixeira A.: Random walk on random walks. Electron. J. Probab., 20, (2015). 1–35.
  • [18] den Hollander F. and dos Santos R.S.: Scaling of a random walk on a supercritical contact process. Ann. Inst. H. Poincaré Probab. Statist., 50, (2014), 1276–1300.
  • [19] Huveneers F. and Simenhaus F.: Random walk driven by the simple exclusion process. Electron. J. Probab., 20, (2015), 1–42.
  • [20] Liggett T.M.: Stochastic interacting systems: contact, voter and exclusion processes, Springer-Verlag, Berlin, 1999. xii+332 pp.
  • [21] Liggett T.M. and Steif J.E.: Stochastic domination: the contact process, Ising models and FKG measures. Ann. Inst. H. Poincaré Probab. Statist., 42, (2016), 223–243.
  • [22] Mandl P.: Spectral theory of semi-groups connected with diffusion processes and its application. Czechoslovak Math. J., 11, (1961), 558–569.
  • [23] Mountford T. and Vares M.E.: Random walks generated by equilibrium contact processes. Electron. J. Probab., 20, (2015), 1–17.
  • [24] Rassoul-Agha F.: The point of view of the particle on the law of large numbers for random walks in a mixing random environment. Ann. Probab., 31, (2003), 1441–1463.
  • [25] Redig F. and Völlering F.: Random walks in dynamic random environments: a transference principle. Ann. Probab., 41, (2013), 3157–3180.